Aa
Aa
A
A
A
Close
Avatar universal

Do I have the disease.........?

The main question I'm struggling with now is...now that my body and mind is so used to Tramadol, and I can't go a day without it (mostly because the rebound pain is so bad), does that mean I have the actual brain disease of drug addiction?

I hope to God not.
13 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Congrats, Michael, that kind of honesty will save you!!!
But it's a real cross to bear when you get addicted to pills you need. Perhaps you can go to meetings and learn more about addiction and use the help of Will Power aided by Higher Power to not take it more often than it is prescribed.
Keep working on it! The thing about most of these opiate type drugs is that your tolerance DOES go up the longer you take them. But from what I have heard, the way they diminish your PAIN keeps on working even after the euphoria goes away. This is what I have been told.
Helpful - 0
Avatar universal
Thanks for everyone's responses. I'm going to make an appointment for Tuesday and explain to my doctor everything I wrote on here. Sasha341, the "head feeling, the euphoria feeling so much that they are always taking a little more and a little more of their pills," is definitely something I do, I might try and convince myself the pain is worse for an excuse to take one or two more a day, even though it is bad all the time.

I'll let you know how the appointment went. Thanks!
Helpful - 0
199177 tn?1490498534
If you are taking more then prescribed for pain the it does not appear to be working for you anymore ,maybe you should discuss other options to deal with the pain .The doctor will have to wean you off of the tramdol.It is very addicting and is not going to be fun getting off it .Have you discussed this with your doctor .
Helpful - 0
Avatar universal
It's definitely possible to be physically addicted to a medication, but not be a traditional "addict".  My father has taken Percoset for 25 years for chronic pain, and his body cannot go too long without it, but he's not an addict like I am (he doesn't get high, lie, cheat or steal like I did). You are definitely the only one who can decide which one you are, but by reading your posts about your refill and whatnot... It sounds like a tad more that just physical addiction.  You are very young, and it's terrible that you have such pain - but if the meds aren't working for you, maybe you should talk to your doc about it instead of re-dosing yourself.  Taking more than prescribed, for whatever reason, can cause you more harm than you may realize.  Maybe your doc can put you on a different med for the pain.  In the meantime, try and find more information about addiction and just be really honest with yourself.  There's alot of people on this website that you can talk to that have either been thru, or are going thru the same thing. Good luck!!
Helpful - 0
Avatar universal
You are right, there is a difference between "addiction" and physical dependence. IMO people get addicted by liking the "head" feeling, the euphoria feeling so much that they are always taking a little more and a little more of their pills, chasing that feeling of euphoria- be it small or a lot. If you are just medicating your pain, there is a chance you are not an "addict."  But you have to be honest with yourself about it, you have to really look and observe when you are about to take another one, whether you are taking it to deal with a hard emotional situation, or to feel happier. That's what us addicts do.
I knew someone who has back pain, who kept taking more and more oxy, she finally had to admit she was taking them addictively. It was hard for her to admit it to herself.
So, see what you think. (Are you addicted to anything else?)
Helpful - 0
Avatar universal
That's true, I did say that. I also wondered about whether I have addiction or physical dependency, because if I do go a day without the med, the rebound pain is too unbearable, whether or not I'm addicted to begin with. That's why I want to get the refill done right.

I took a total of five pills over the prescribed amount in the last few days, not to get high but to help my back temporarily. I just don't want to miscount and have to miss a bunch of work. Thanks for replying!!
Helpful - 0
Avatar universal
Please read your own words...you cant go a day without tramadol - you need this med - and you have withdrawals if you dont have it - and you are counting hours until the next refill can be obtained.........this does make sense to me - but i dont think you want to realize that it says you are addicted to tramadol................good luck bro! There are always people around here to talk with about this stuff - no judgment involved - -
Helpful - 0
Avatar universal
I'm not sure if this is the right place to ask this, but a pharmacy gave me my prescription (on May 28) and I have a bare minimum 30 days until I can get a refill. Is July 26 that day? This sounds ridiculous, but if I count May 28 as one day and I count July 26 as one day, that equals 30 days total. I know mathematically that's not 30 days--but as a patient I could have taken full doses my medication on the May 28th and June 26.

Sorry if this makes no sense.
Helpful - 0
401095 tn?1351391770
How many are you taking each day?   often if u r worried about an addiction then it is real...then u musy decide if u want to live with the addiction or get rid of it...if u decide to rid urself of it, there is alot of support here...and even while u r thinking about what to do there is till support here for u
Helpful - 0
Avatar universal
Addiction is not something you "catch" by taking pills. Drugs are only a symptom of the disease. Only you can say if your an addict and you can get info from 12 step programs,reading about addiction,etc. and then make that decision.
Helpful - 0
Avatar universal
I've been taking Tramadol for a little over a year. A year and 2 months exactly I believe.

I need this med, my back hurts so bad all the time it's ridiculous. But I'm 19 years old, and don't want to get the disease of addiction following me my whole life. When I stop Tramadol, I go through withdrawal and terrible rebound pain. I just hope it's not a brain disease coming back to haunt me.
Helpful - 0
502050 tn?1243602535
Depends on how long you have been taking it. The rebound pain will lessen as time goes on, I thought that I could not survive without tramadol but I am 32 days clean today and usually arthritis strength tyl or ibuprofen takes care of the pain now, if not well I deal with it as without question I am an addict. Good luck and God bless
Helpful - 0
435658 tn?1257805781
how long have u been taking the Tramadol?
bobby
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.